Periodic nonlinear Schrödinger equation and invariant measures. (English) Zbl 0822.35126

Summary: We continue some investigations on the periodic NLSE \[ iu_ t+ u_{xx}+ u| u|^{p-2} =0 \qquad (p\leq 6) \] started in [J. Lebowitz, R. Rose and E. Speer, J. Stat. Phys. 50, 657-687 (1988)]. We prove that the equation is globally wellposed for a set of data \(\varphi\) of full normalized Gibbs measure \[ e^{- \beta H(\varphi)} Hd\varphi (x), \qquad H(\varphi)= {\textstyle {1\over 2}}\int |\varphi' |^ 2- {\textstyle {1\over p}} \int| \varphi|^ p \] (after suitable \(L^ 2\)-truncation). The set and the measure are invariant under the flow. The proof of a similar result for the KdV and modified KdV equations is outlined. The main ingredients used are some estimates from the author [Geom. Funct. Anal. 3, No. 2, 107-156, No. 3, 209-262 (1993; Zbl 0787.35097 and Zbl 0787.35098)] on periodic NLS and KdV type equations.


35Q55 NLS equations (nonlinear Schrödinger equations)
37C10 Dynamics induced by flows and semiflows
Full Text: DOI


[1] [Bid] Bidegaray, B.: Mesures invariantes pour des équations aux dérivées partielles. Preprint Orsay
[2] [B1] Bourgain, J.: Fourier restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. Geom. and Funt. Anat.3, No 2, 107–156, 209–262 (1993) · Zbl 0787.35097 · doi:10.1007/BF01896020
[3] [B2] Bourgain, J.: On the longtime behaviour of nonlinear Hamiltonian evolution equations. Preprint IHES 4/94, to appear in Geom. and Funct. Anal. (GAFA)
[4] [B3] Bourgain, J.: Invariant measures for the 2D-defocusing nonlinear Schrödinger equation. Preprint IHES 4/94 · Zbl 0852.35131
[5] [G-V] Ginibre, J., Velo, G.: Ann. Inst. H. Poincaré28, 287–316 (1978)
[6] [MCK-V] Mckean, H., Vaninski, K.: Statistical mechanics of nonlinear wave equations and brownian motion with restoring drift: The petit and micro-canonical ensembless. Commun. Math. Phys.160, 615–630 (1994) and preprint 1993 · Zbl 0792.60077 · doi:10.1007/BF02173433
[7] [ML-S] MacLaughlin, D., Schober, C.: Chaotic and homolinic behavior for numerical discretization of the nonlinear Schrödinger equation. Physica D57, 447–465 (1992) · Zbl 0760.35045 · doi:10.1016/0167-2789(92)90013-D
[8] [L-R-S] Lebowitz, J., Rose, R., Speer E.: Statistical mechanics of the nonlinear Schrödinger equation. J. Stat. Phys. V50, 657–687 (1988) · Zbl 1084.82506 · doi:10.1007/BF01026495
[9] [Zhl] Zhidkov, P.: On the invariant measure for the nonlinear Schrödinger equation. Doklady Akad Nauk SSSR317, No 3, 543 (1991)
[10] [Zh2] Zhidkov, P.: An invariant measure for a nonlinear wave equation. Preprint 1992
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.